EconPapers    
Economics at your fingertips  
 

An inverse finite element method for pricing American options

Song-Ping Zhu and Wen-Ting Chen

Journal of Economic Dynamics and Control, 2013, vol. 37, issue 1, 231-250

Abstract: The pricing of American options has been widely acknowledged as “a much more intriguing” problem in financial engineering. In this paper, a “convergency-proved” IFE (inverse finite element) approach is introduced to the field of financial engineering to price American options for the first time. Without involving any linearization process at all, the current approach deals with the nonlinearity of the pricing problem through an “inverse” approach. Numerical results show that the IFE approach is quite accurate and efficient, and can be easily extended to multi-asset or stochastic volatility pricing problems. The key contribution of this paper to the literature is that we have managed to provide a comprehensive convergence analysis for the IFE approach, including not only an error estimate of the adopted discrete scheme but also the convergence of the adopted iterative scheme, which ensures that our numerical solution does indeed converge to the exact one of the original nonlinear system.

Keywords: Inverse finite elements; Convergence analysis; American options; Black–Scholes model (search for similar items in EconPapers)
JEL-codes: G13 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165188912001716
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:37:y:2013:i:1:p:231-250

DOI: 10.1016/j.jedc.2012.08.002

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:dyncon:v:37:y:2013:i:1:p:231-250